Alert archive / Georgia / River Flood Warnings in 2015

River Flood Warning 89, NWS Atlanta, GA

November 9, 2015Forsyth County, Georgia

NWS Atlanta, GA issued this river flood warning at Nov 9, 2015, 5:28 AM EST for Forsyth County, Georgia. It took effect at Nov 9, 2015, 5:59 AM EST. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Nov 9, 2015, 5:28 AM EST (10:28 UTC)
In effect from
Nov 9, 2015, 5:59 AM EST
Expired
Nov 9, 2015, 1:20 PM EST
In force
7 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 5.94 ft at Nov 9, 2015, 9:00 AM EST.

actionminormoderate51011/0911/10
Action stage
4 ft
Minor stage
6 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

485 
WGUS42 KFFC 091028
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 AM EST MON NOV 9 2015

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Big Creek near Cumming affecting Forsyth County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC117-091820-
/O.NEW.KFFC.FL.W.0089.151109T1059Z-151109T1820Z/
/CMGG1.1.ER.151109T1059Z.151109T1200Z.151109T1220Z.UU/
528 AM EST MON NOV 9 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Big Creek near Cumming.
* From early this morning until this afternoon.
* At 5AM Monday the stage was 5.25 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast to rise above flood stage early this morning and 
  continue to rise to near 6.1 feet this morning.The river will 
  fall below flood stage by late morning.
* At 6.0 feet...Minor flooding will expand into the natural 
  flood plain of the creek upstream and downstream from the gage
  at Atlanta Highway or Georgia Highway 9. Large portions of the 
  sidewalk and boardwalk of the Big Creek Greenway will begin to 
  flood. The areas under the Georgia 400 Highway and McFarland Road
  will be covered with around one foot of water. A portion of the 
  sidewalk under Majors Road will be covered with around two feet 
  of water. 
* This crest compares to a previous crest of 6.1 feet on Apr 5 2011.  

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$

DJN
1 follow-up statement
737 
WGUS82 KFFC 091235
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
735 AM EST MON NOV 9 2015

...The Flood Warning is cancelled for the following creek in 
Georgia...
 
  Big Creek near Cumming affecting Forsyth County

 
GAC117-091305-
/O.CAN.KFFC.FL.W.0089.000000T0000Z-151109T1820Z/
/CMGG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
735 AM EST MON NOV 9 2015

The Flood Warning is cancelled for
  The Big Creek near Cumming.
* This takes affect immediately.
* At 7 AM Monday the stage was 5.8 feet...and steady.
* Flood stage is 6 feet.
* The creek is at crest and will continue to fall today.
* At 6 feet...Flood stage is reached. Minor flooding will expand 
  into the natural flood plain of the creek upstream and downstream 
  from the gage at Atlanta Highway or Georgia Highway 9. Large 
  portions of the sidewalk and boardwalk of the Big Creek Greenway 
  will begin to flood. The areas under the Georgia 400 Highway and 
  McFarland Road will be covered with around one foot of water. A 
  portion of the sidewalk under Majors Road will be covered with 
  around two feet of water. 
  

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 9, 3:40 AM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Nov 9, 3:40 AM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 AM EST MON NOV 9 2015

...FLOOD WATCH CONTINUES THROUGH THIS AFTERNOON...

.SHORT TERM /TODAY THROUGH TUESDAY/...
LATEST SURFACE ANALYSIS SHOWS A WEDGE OF HIGH PRESSURE NOSING IN
FROM THE EAST... WHILE A LOW PRESSURE SYSTEM OVER THE NORTH CENTRAL
GULF REGION WAS SPREADING NUMEROUS RAIN SHOWERS NORTHWARD INTO THE
AREA. THE RESULTING TIGHT PRESSURE GRADIENT IS PRODUCING FAIRLY
STRONG/GUSTY EASTERLY WINDS THIS MORNING... AND THESE WINDS OVER
SUCH SATURATED GROUNDS COULD DOWN A FEW TREES THIS MORNING. THIS
THREAT SHOULD DIMINISH BY THIS AFTERNOON AS MODELS AGREE ON DRIFTING
THE GULF LOW EASTWARD OVER NORTH FLORIDA WHERE IT WEAKENS THROUGH
THE AFTERNOON AND EVENING HOURS. IN THE UPPER LEVELS... A CUT OFF
LOW IS NOTED OVER MO/AR AND PROGGED BY MODELS TO GRADUALLY LIFT
NORTHEAST TO THE OHIO VALLEY TONIGHT... THEN SHEAR OUT OVER THE
GREAT LAKES REGION ON TUESDAY.

THE COMBINATION OF THE UPPER LOW TO THE NORTHWEST AND GULF LOW TO
THE SOUTH WILL CONTINUE OUR WET PATTERN INTO THIS EVENING...
ALTHOUGH SHOULD BEGIN TO SEE DIMINISHING RAIN CHANCES FROM WEST TO
EAST DURING THE AFTERNOON AND EVENING AS THE SURFACE LOW DRIFTS EAST
AND THE UPPER LOW LIFTS NORTHEAST. THIS WILL RESULT IN A MUCH NEEDED
DRY FORECAST FOR TUESDAY AS DRY HIGH PRESSURE BUILDS IN FROM THE
WEST-NORTHWEST IN THE WAKE OF THE DEPARTING LOW PRESSURE SYSTEMS.

RAINFALL AMOUNTS TODAY ARE NOT EXPECTED TO BE TOO HEAVY AS DRIER AIR
IS TRYING TO FILTER IN FROM THE WEST. THE GREATER RAINFALL AMOUNTS
WILL BE FOCUSED ACROSS CENTRAL GEORGIA CLOSER TO THE SURFACE LOW AND
DEEPER GULF MOISTURE. THE OVERALL AMOUNTS SHOULD AVERAGE AROUND ONE
HALF INCH OR LESS ACROSS NORTH GEORGIA AND POSSIBLY NEAR ANOTHER
INCH ACROSS CENTRAL GEORGIA THROUGH THIS AFTERNOON... WITH MUCH
LIGHTER AMOUNTS EXPECTED THIS EVENING. WITH MANY AREA STREAMS/CREEKS
NEAR BANKFULL...AND A FEW ALREADY ABOVE... PLAN TO HOLD ONTO THE
CURRENT FLOOD WATCH AS POSTED THROUGH 4 PM TODAY. THE RIVER FLOOD
THREAT WILL GREATLY DIMINISH BY 4 PM AS RAIN CHANCES DIMINISH FROM
WEST TO EAST BY THEN.

AS FOR TEMPS... THE CONTINUED WEDGE CONDITIONS TODAY AND INTO
TONIGHT WILL HOLD CLOUDS AND COOLER TEMPS ACROSS THE AREA THROUGH
TONIGHT... WITH HIGHS TODAY IN THE 50S AND TONIGHT IN THE 40S TO
LOWER 50S. A COOL DOME OF HIGH PRESSURE WILL SETTLE OVER THE AREA ON
TUESDAY... BUT AMPLE SUNSHINE WILL ALLOW HIGHS TO REBOUND INTO THE
MID TO UPPER 60S...WITH SOME LOWER 70S POSSIBLE ACROSS THE FAR
SOUTHERN REACHES BY MID TO LATE TUESDAY AFTERNOON.

39

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE WILL BE IN CONTROL TO START THIS PERIOD RESULTING IN
DRY AND STABLE CONDITIONS FOR A NICE CHANGE. A POWERFUL STORM SYSTEM
WILL MOVE FROM THE CENTRAL HIGH PLAINS TO THE UPPER MIDWEST SETTING
THE STAGE FOR A SEVERE WEATHER EVENT LATE WEDNESDAY INTO EARLY
THURSDAY ALONG/AHEAD OF A STRONG COLD FRONT FROM MO/IL SOUTH TO THE
ARKLAMISS REGION. THIS FRONT WILL ACCELERATE EAST (AND GRADUALLY
WEAKEN) ACROSS THE TN VALLEY/SRN APPALACHIANS AS THE STORM AND MAIN
DYNAMICS LIFT NORTHEAST ACROSS THE GREAT LAKES REGION. LITTLE CHANGE
FROM PREVIOUS FORECAST SHOWING THE FRONT PUSHING NW TO SE ACROSS
GEORGIA THE FIRST PART OF THURSDAY. BEST CHANCE OF ORGANIZED
CONVECTION WILL BE ACROSS NW GA AFTER MIDNIGHT/WED NGT WITH LINE OF
SHOWERS/ISOLD TSTMS MOVING ACROSS MUCH OF NORTH/CENTRAL GA THROUGH
EARLY (THURS) AFTN. AT THIS TIME...EXPECTING SEVERE THREAT TO BE LOW
ACROSS N/CNTRL GA BUT COULD SEE POTENTIAL FOR GUSTY WINDS WITH THE
RAIN ESPECIALLY ACROSS NW GA LATE WED NGT.

AFTER A BRIEF REBOUND MIDWEEK AHEAD OF NEXT SYSTEM...TEMPS WILL FALL
BEHIND FRONT THURSDAY BACK TO NEAR NORMAL READINGS. EVEN COOLER
CONDITIONS -- BUT DRY -- CAN BE EXPECTED NEXT SAT/SUN BEHIND
DEPARTING UPR TROUGH. MODELS CONTINUE TO SHOW POSSIBLE WEDGE
REDEVELOPING AND BRINGING LOW CLOUDS/COOLER TEMPS ACROSS THE NRN/ERN
GA COUNTIES BY SUNDAY.

DJN.83

&&

.AVIATION...
06Z UPDATE...
STRONG SURFACE WEDGE IN PLACE BEING OVERRUN BY AMPLE GULF
MOISTURE... PRODUCING RAIN/DRIZZLE/FOG AND GUSTY EAST WINDS. EXPECT
IFR CIGS TO PREVAIL THROUGH THE MORNING AND INTO THE EARLY
AFTERNOON. HIRES MODELS ARE SHOWING HEAVIER SHOWERS MOVING ACROSS
THE AREA BETWEEN 14-19Z TODAY... SO MAY SEE BRIEF PERIODS MVFR CIGS
WITH THE STRONGER CONVECTION. MODELS SHOW ENOUGH INSTABILITY
SPREADING INLAND TO SUGGEST PREVAILING CIGS COULD IMPROVE TO MVFR
LEVELS BY 19-20Z MON... BUT SHOULD LOWER BACK TO IFR LEVELS BY 23-
24Z MON... THEN LIFR BY 03Z TUE AS WINDS DIMINISH TO 4 KTS OR
LESS.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM ON MVFR CIGS THIS AFTERNOON. HIGH ON ALL OTHER ELEMENTS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          50  48  68  43 / 100  70   5   0
ATLANTA         52  49  66  48 /  90  40   5   0
BLAIRSVILLE     54  48  61  38 / 100  60   5   0
CARTERSVILLE    52  48  65  40 /  90  40   5   0
COLUMBUS        56  50  69  48 /  70  20   5   0
GAINESVILLE     50  49  64  46 / 100  60   5   0
MACON           56  50  70  43 /  90  50  10   0
ROME            53  49  65  40 /  80  30   5   0
PEACHTREE CITY  52  47  67  40 /  80  30   5   0
VIDALIA         63  54  70  49 /  90  60  10   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES:
BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL...
CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...
CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...
GLASCOCK...GREENE...GWINNETT...HANCOCK...HARALSON...HARRIS...
HEARD...HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...
JOHNSON...JONES...LAMAR...LAURENS...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

&&

SHORT TERM...39
LONG TERM....DJN.83
AVIATION...39
Hazardous weather outlook, Nov 9, 4:30 AM EST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 AM EST MON NOV 9 2015

GAZ025-027-031>039-041>062-066>076-078>086-089>098-102>113-100930-
BALDWIN-BARROW-BIBB-BLECKLEY-BUTTS-CARROLL-CHATTAHOOCHEE-CLARKE-
CLAYTON-COBB-COWETA-CRAWFORD-CRISP-DEKALB-DODGE-DOOLY-DOUGLAS-
EMANUEL-FAYETTE-GLASCOCK-GREENE-GWINNETT-HANCOCK-HARALSON-HARRIS-
HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-
LAURENS-MACON-MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PIKE-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-SPALDING-STEWART-
SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-TREUTLEN-TROUP-
TWIGGS-UPSON-WALTON-WARREN-WASHINGTON-WEBSTER-WHEELER-WILCOX-
WILKES-WILKINSON-
430 AM EST MON NOV 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

LIGHT TO MODERATE RAIN WILL CONTINUE THROUGH THIS
MORNING...GRADUALLY DIMINISHING THIS AFTERNOON AND EVENING AS
DRIER AIR MOVES IN FROM THE WEST. ADDITIONAL RAINFALL AMOUNTS OF
ONE HALF TO ONE INCH ARE POSSIBLE ACROSS CENTRAL AND PORTIONS OF
NORTH GEORGIA. THESE AMOUNTS ON TOP OF VERY SATURATED GROUNDS WILL
MAINTAIN AN ELEVATED FLOOD THREAT THROUGH THE DAY AS SEVERAL AREA
CREEKS AND RIVERS ARE ALREADY AT LEVELS CREATING MINOR FLOODING.
REFER TO THE FLOOD WATCH PRODUCT /ATLFFAFFC/ FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A COLD FRONT WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO
THE AREA LATE WEDNESDAY NIGHT INTO THURSDAY. AT THIS TIME...
LOCALLY HEAVY RAIN...BRIEF GUSTY WINDS AND OCCASIONAL CLOUD TO
GROUND LIGHTNING WILL BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

GAZ001>009-011>016-019>024-030-100930-
BANKS-BARTOW-CATOOSA-CHATTOOGA-CHEROKEE-DADE-DAWSON-FANNIN-FLOYD-
FORSYTH-GILMER-GORDON-HALL-LUMPKIN-MURRAY-PICKENS-POLK-TOWNS-
UNION-WALKER-WHITE-WHITFIELD-
430 AM EST MON NOV 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

PERIODS OF RAIN SHOWERS WILL PRODUCE ANOTHER 1/4 TO 1/2 INCH OF
RAIN TODAY. MOTORISTS ARE URGED TO SLOW DOWN TO AVOID HYDROPLANING
ON WET ROADS. AREAS OF FOG AND DRIZZLE WILL REDUCE VISIBILITIES AT
TIMES TO LESS THAN 1 MILE...ESPECIALLY AFTER SUNSET THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A COLD FRONT WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO
THE AREA LATE WEDNESDAY NIGHT INTO THURSDAY. AT THIS TIME...
LOCALLY HEAVY RAIN...BRIEF GUSTY WINDS AND OCCASIONAL CLOUD TO
GROUND LIGHTNING WILL BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

DJN

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 8:50 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs3 days
Nov 8, 9:18 PM ESTRiver Flood WarningFFCForsyth, Fulton42 hr

Nearby

River Flood Warnings in Georgia, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.